Korean J Hepatol > Volume 15(2); 2009 > Article
The Korean Journal of Hepatology 2009;15(2): 209-215.
doi: https://doi.org/10.3350/kjhep.2009.15.2.209
Development of ocular myasthenia during pegylated interferon and ribavirin treatment for chronic hepatitis C
Hyung Min Kang, M.D., Myung Jin Park, M.D.1, Jeong-Min Hwang, M.D.1, Jin Wook Kim, M.D., Sook-Hyang Jeong, M.D.
Departments of Internal Medicine, 1Ophthalmology, Seoul National University Bundang Hospital, Seongnam, Korea
ABSTRACT
A 63-year-old male experienced sudden diplopia after 9 weeks of administration of pegylated interferon (IFN) α-2b and ribavirin for chronic hepatitis C (CHC). Ophthalmologic examinations showed ptosis on the right upper lid and restricted right eye movement without any other neurological signs. A brain imaging study and repetitive nerve stimulation test indicated no abnormality. The acetylcholine receptor antibody titer and response to acetylcholinesterase inhibitors were negative, and the results of thyroid function tests were normal. The patient’s ophthalmological symptoms improved rapidly 3 weeks after discontinuation of pegylated IFN α -2b and ribavirin. The ocular myasthenia associated with combination therapy of pegylated IFN α-2b and ribavirin for CHC is very rarely reported; therefore, we present this case with a review of the various eye complications of IFN therapy. (Korean J Hepatol 2009;15:209-215)
KeyWords: Pegylated interferon; Adverse effects; Myasthenia Gravis; Ocular; Complications

Editorial Office
The Korean Association for the Study of the Liver
Room A1210, 53 Mapo-daero(MapoTrapalace, Dowha-dong), Mapo-gu, Seoul, 04158, Korea
TEL: +82-2-703-0051   FAX: +82-2-703-0071    E-mail: kasl@kams.or.kr
Copyright © The Korean Association for the Study of the Liver.         
COUNTER
TODAY : 308
TOTAL : 971395
Close layer